Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Having pain in upper breast. Gets worse while breathing or coughing. Missing periods. On medication. Worrisome

User rating for this question
Excellent
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I have pain on the upper part of my right breast, its there most of the time. it gets worse if i breath deeply or cough. the pain is also bad when I lift or pull anything heavy. The pain then is so bad I feel I loose/catches my breath. The pain sometimes travels under my arm and to the back. I am 50. I have not had a period since January. I have felt my breasts there are no lumps or or seems adnormal for me. I am taking Ibrofen (400g), Codeine, paracetamol.
Posted Mon, 6 Aug 2012 in Women's Health
 
 
Answered by Dr. Anil Grover 2 hours later
Hi XXXXXX
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology. I read your mail including the back ground with diligence.
I find that you are taking paracetamol and codeine for pain. In followup query please let me know how much of these medicines you are taking so that I can find out if there is a scope of increasing or rescheduling the dosage.
You need a chest x-ray unless a very recent one had been done to find out any new pathology in relation to lining of your lung membranes pleura.
Apart from adjusting the dosage of codeine and paracetamol (the most powerful combination of drugs of pain) additionally counter irritant gel (like Voveran Emulgel (Diclofenac Sodium) - 1% or Piroxicam 0.5% gel) can be applied locally at the site of pain it usually helps. You can try that.

Looking forward to hear from you.


With Best Wishes
Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Having pain in upper breast. Gets worse while breathing or coughing. Missing periods. On medication. Worrisome 19 hours later
Hi,

Thank you for your anwser.
I take
paracetamol two tablets 500mg four times daily
codeine 30mg four times'
Ibrophine 400mg x 3

I was orginally prescriped this following sugery and radiothearpy. I understand taking ibrophine and Voveran Emulgel (Diclofenac Sodium)/or XXXXXXX heat is XXXXXXX I would appreciate when Ibrophine(tablet) is appropiate and when to apply gel.

I have had to take sick leave today and maybe tomorrow as the job entails moving leverarch files around and moving them around in a trolley suitcase. I don't like taking sick leave esecially since I had to take over six months off 2010/2011. My employer has been very understanding though, which is lucky.

Many Thanks

XXXXXX
 
 
Answered by Dr. Anil Grover 2 hours later
Hi There,

You can apply piroxicam gel or spray. Yes, you are right taking the drug in oral form in maximum dosage and then applying gel is pointless + slight amount which can be absorbed can be XXXXXXX

If you have off from work and can get yourself to PAIN clinic usually managed under supervision of anesthesiologist with some other specialist (not every hospital runs it) but you can find from the net the nearest hospital which runs it and get yourself referred there can be a big help. As you are taking maximum possible oral drugs, some local innovative method may be thought of after a thorough physical examination. Pain is nuisance symptom and I feel so frustrated when in this 2012 we can not treat something which had existed for centuries. If you can not find give me your location in London, I will find an address for you.
With Best Wishes


Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor